Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 592, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jul 30, 2001, 5:52 PM CDT for Lowndes County, Mississippi. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 30, 2001, 5:52 PM CDT (22:52 UTC)
- Expired
- Jul 30, 2001, 6:15 PM CDT
- In force
- 23 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties
County Lowndes County, MS
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 10.9 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 801 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 837 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 302253 SVRJAN MSC087-302315- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 552 PM CDT MON JUL 30 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LOWNDES COUNTY IN NORTHEAST MISSISSIPPI * UNTIL 615 PM CDT * AT 552 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM ABOUT 4 MILES SOUTHWEST OF COLUMBUS. THIS SEVEREC THUNDERSTORM IS NEARLY STATIONARY. * THE SEVERE THUNDERSTORM WILL... BE NEAR COLUMBUS BY 6 PM WINDS FROM 60 TO 70 MPH ARE LIKELY WITH THIS STORM.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 3:00 PM CDT, 2 hours 52 minutes earlier.
Area forecast discussion, Jul 30, 3:00 PM CDT, 2 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 300 PM CDT MON JUL 30 2001 VERY MOIST AIR MASS IN PLACE WITH PRECIPITABLE WATER VALUES 2+ INCHES ACROSS REGION. LITTLE OR NO LOW LEVEL FORCING IN LIGHT SURFACE/850 MB FLOW. AIR MASS REMAINS UNSTABLE WITH SURFACE DEWPOINTS FROM THE MID TO UPPER 70S BUT SEMI TROPICAL IN NATURE SO THREAT OF SEVERE CONVECTION LOOKS MINIMAL. MAIN FORCING IN SHORT TERM TO BE WEAK SHORT WAVES THAT PIVOT INTO THE REGION ALONG THE FRINGES OF THE UPPER RIDGE. WILL SEE SCATTERED AFTERNOON CONVECTION DIMINISHING SOON AFTER HEATING DECREASES THIS EVENING. ANOTHER ROUND OF SCATTERED CONVECTION ON TAP FOR TUESDAY AS THE NEXT SHORTWAVE PIVOTS AROUND THE BASE OF THE UPPER RIDGE. MODELS AGREE IN AMPLIFYING UPPER RIDGE NEWD AS THE UPPER TROF AMPLIFIES OFF THE NE U.S. COAST. TROPICAL TYPE AIR MASS OVER FORECAST AREA GRADUALLY MODERATING AS MID/UPPER LEVEL FLOW BEGINS SWITCH TO THE NE TO ADVECT COOLER/DRIER AIR. SURFACE RIDGING ALSO STRENGTHENING SE U.S. WITH TIME. S/SWLY FLOW AT LOW LEVELS BACKING TO THE E WEDNESDAY IN RESPONSE TO DEVELOPING SURFACE RIDGE. DRAMATIC DRYING NOTED AT MID/UPPER LEVELS BUT TOP LAYER OF MOISTURE REMAINS AT LEAST TO 700 MB SO MOS LOOKS OK WITH LOW END CHANCES FOR PRECIP WEDNESDAY. ETA LOWERS SURFACE DEWPOINTS INTO THE 60S LATE WEDNESDAY AFTERNOON AND DROPS PRECIPITABLE WATER VALUES BELOW 1.5 INCHES. WILL BE DIFFICULT TO TIME POSSIBLE SHORTWAVES THAT MAY PUSH INTO THE REGION IN THE EXTENDED PERIOD. MODELS BRING A WEAK UPPER TROUGH WWD ACROSS THE REGION THU BUT KEEP THE AIR MASS RELATIVELY DRY. OTHERWISE UPPER RIDGE LOOKS STRONG ENOUGH THROUGH THE END OF THE WEEK TO HINDER SIGNIFICANT CONVECTION. MOISTURE FORECAST TO INCREASE MONDAY AS AN UPPER TROUGH SHIFTS WWD INTO THE REGION. .PRELIM NUMBERS... JAN 75/92/74/93 2523 MEI 73/92/70/93 2422 .JAN... MS...NONE. LA...NONE. AR...NONE.
Nearby
Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.